Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 12, 2007, 9:51 PM CDT for Wilson County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2007, 9:51 PM CDT (02:51 UTC)
- Expired
- Mar 12, 2007, 11:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 130254 FFWEWX TXC493-130445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 951 PM CDT MON MAR 12 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... WILSON * UNTIL 1145 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINS MOVING ACROSS WILSON COUNTY FROM POTH TO THE STOCKDALE AND PANDORA AREAS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED AND WERE FALLING ACROSS AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND EARLY THIS MORNING WITH NUMEROUS STREAMS OUT OF BANKS. RUNOFF WILL BE RAPID AND FLASH FLOODING IS LIKELY ACROSS EASTERN WILSON COUNTY. * LOCATIONS IN THE WARNING INCLUDE STOCKDALE AND PANDORA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2904 9800 2922 9776 2938 9787 2920 9817 $$
1 follow-up statement
000 WGUS74 KEWX 130447 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT MON MAR 12 2007 TXC493-130454- WILSON TX- 1145 PM CDT MON MAR 12 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WILSON COUNTY... THE HEAVY RAINS AND THE THREAT FOR FLASH FLOODING HAVE ENDED ACROSS WILSON COUNTY. AS A RESULT...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. SOME MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE FROM THE EARLIER HEAVY RAINS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND AVOID AREAS WHERE FLOWING WATER COVERS THE ROADS. LAT...LON 2904 9800 2922 9776 2938 9787 2920 9817 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 9:30 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 12, 9:30 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT MON MAR 12 2007 .UPDATE... CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD OF OUTFLOW BOUNDARY THIS EVENING WILL CONTINUE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS INTO THE HILL COUNTRY OVERNIGHT. HAVE UPDATED TO REFLECT RADAR AND SURFACE OBSERVATIONAL TRENDS. WILL MAINTAIN MENTION OF LOCALLY HEAVY RAINFALL, HOWEVER WILL NOT ISSUE FLASH FLOOD WATCH AS THE HEAVIEST RAINS SHOULD BE VERY LOCALIZED. SOME STRONG STORMS ARE POSSIBLE WITH A FEW REPORTS OF SMALL HAIL. THERE COULD BE AN ISOLATED SEVERE STORM OR TWO, HOWEVER WILL NOT MENTION AT THIS TIME. SOME ADJUSTMENTS HAVE ALSO BEEN MADE TO THE SENSIBLE WEATHER GRIDS FOR TONIGHT INTO TUESDAY MORNING. STILL LOOKS LIKE THE MAIN TIMING FOR MORE WIDESPREAD HEAVY RAINS AND SEVERE STORMS WILL BE LATER ON TUESDAY INTO EARLY WEDNESDAY AS THE UPPER LOW OPENS UP AND BECOMES SLIGHTLY NEGATIVE TILT. A FLASH FLOOD WATCH WILL LIKELY HAVE TO BE ISSUED BY THE NEXT TWO SHIFTS SHOULD 00Z MODEL RUNS CONTINUE TRENDS OF 12Z AND 18Z. && .PREV DISCUSSION... /ISSUED 625 PM CDT MON MAR 12 2007/ AVIATION... A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM HONDO AND PLEASANTON SOUTHWARD TO COTULLA. MOVEMENT WAS NORTHEAST AT 20 MPH. THIS AREA OF CONVECTION WILL IMPACT KSSF AND KSAT BETWEEN 00Z AND 02Z. LOW MVFR CIGS AND VSBYS WILL BE ASSOCIATED WITH THE PASSAGE OF THESE STORMS. THE AREA OF CONVECTION WILL CONTINUE TO MOVE NORTHEAST IMPACTING KHYI BY 01Z AND KAUS BY 02Z. THIS ACTIVITY WILL DISSIPATE A FEW HOURS AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HIGH SOIL MOISTURE...LIGHT SFC WINDS AND CLEARING SKIES WILL RESULT IN FOG FORMATION OVERNIGHT FOR THE I-35 TAF SITES. IFR/LIFR CIGS AND VSBYS WILL DEVELOP BY 10Z AND LAST UNTIL 15Z. MVFR CONDITIONS ARE EXPECTED AFTER 15Z WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE AFTERNOON AFTER 18Z. PREV DISCUSSION... /ISSUED 345 PM CDT MON MAR 12 2007/ DISCUSSION... THE MAIN ITEM OF NOTE IS OF COURSE THE RETURN OF RAIN. LATEST MODEL GUIDANCE HAS DELAYED THE ONSET OF SHOWERS AND THUNDERSTORMS BY SEVERAL HOURS. HOWEVER, WITH THE UPPER LOW SITTING CLOSE TO WHERE IT WAS 24 HOURS AGO, ANOTHER OVERNIGHT MCS IS DEFINITELY NOT OUT OF THE QUESTION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT TONIGHT, BUT RAIN CHANCES WILL PEAK LATE TOMORROW AFTERNOON BEFORE DROPPING OUT OF THE PICTURE LATE WEDNESDAY. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE TUESDAY AFTERNOON AND EVENING, PARTICULARLY ONCE DAYTIME HEATING BECOMES A FACTOR. LOCALLY HEAVY RAINFALL IS A MORE DEFINITE FEATURE WITH THIS STORM SYSTEM. NEW RAINFALL TOTALS FOR TONIGHT THROUGH WEDNESDAY AFTERNOON WILL EASILY BE 1 TO 3 INCHES, WITH AMOUNTS OF 5 TO 7 INCHES POSSIBLE. SOME AREAS ACROSS SOUTH CENTRAL TEXAS RECEIVED 4 TO 8 INCHES OF RAIN FROM THE MCS LAST NIGHT, SO IT WONT TAKE MUCH ADDITIONAL RAIN TO CAUSE A RENEWED CHANCE FOR FLASH FLOODING PROBLEMS TOMORROW. AS THE UPPER LOW TREKS TO THE EAST, WARM AND DRY AIR WILL FILTER INTO THE REGION FROM THE WEST. HAVE LEFT IN CHC POPS ACROSS THE EASTERN THIRD OF THE CWA THROUGH WEDNESDAY AFTERNOON SINCE INSTABILITY AND HIGH PWATS WILL LINGER ACROSS THE AREA. THE DRIER AND WARM AIR WILL FORCE SOME BREAKS IN THE CLOUD COVERAGE, ALLOWING DECENT INSOLATION TO NUDGE TEMPS NEAR 80 ON WEDNESDAY. THE WARMING TREND WILL CONTINUE INTO THURSDAY, WITH AFTERNOON HIGHS IN THE LOWER TO MID 80S ACROSS THE REGION...WITH TEMPERATURES NEAR 90 EXPECTED ALONG THE THE RIO GRANDE PLAINS. A COLD FRONT IS STILL EXPECTED LATE IN THE WEEK, BUT THE 12Z GFS RUN HAS SLOWED THIS FEATURE DOWN BY 18-24 HOURS AS COMPARED TO PREVIOUS RUNS. HAVE GONE CLOSER TO THE MORE CONSISTENT ECMWF WITH THE FRONT REACHING THE AREA BY FRIDAY. AT THIS MOMENT, IT LOOKS THAT THE FROPA WILL BE DRY...WITH LITTLE TO NO RAIN CHANCES EXPECTED AFTER WEDNESDAY. ONCE THE FRONT EXITS THE AREA, WINDS WILL RETURN TO SOUTHERLY, BRINGING BACK WARM AND MOIST GULF AIR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 74 62 79 59 / 40 70 70 50 10 AUSTIN BERGSTROM INTL AIRPORT 59 75 62 77 57 / 40 70 70 50 10 DEL RIO INTL AIRPORT 57 74 59 85 57 / 20 40 40 - - SAN ANTONIO INTL AIRPORT 60 73 63 82 56 / 40 70 70 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Mar 12, 5:49 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT MON MAR 12 2007 TXZ171>173-183>194-202>209-217>225-228-131100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR FLASH FLOODING WILL INCREASE TONIGHT AND A FLASH FLOOD WATCH MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR ALL OF SOUTH CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. FLASH FLOODING IS ALSO POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 16 min |
| Mar 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 12, 9:34 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 12, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 27 min |
| Mar 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Mar 12, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 29 min |
| Mar 13, 12:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 13, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 24 hr |
| Mar 13, 11:11 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Mar 13, 11:28 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 32 min |
| Mar 13, 11:53 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 6 hr |
| Mar 13, 11:59 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 31 min |
| Mar 13, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| Mar 13, 12:28 PM CDT | Flash Flood Warning | EWX | Karnes | 6 hr |
| Mar 13, 12:49 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Mar 13, 1:04 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 5 hr |
| Mar 13, 1:12 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 33 min |
| Mar 13, 1:42 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 33 min |
| Mar 13, 1:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lavaca, Lee, Travis, Williamson | 4 hr |
| Mar 13, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 12 min |
| Mar 13, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Mar 13, 2:11 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 4 hr |
| Mar 13, 2:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 46 min |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 50 min |
| Mar 13, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 33 min |
| Mar 13, 6:01 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 4 hr |
| Mar 13, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 13, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.